Alert archive / Montana / High Wind Watches in 2007

High Wind Watch 21, NWS Great Falls, MT

December 1, 2007

NWS Great Falls, MT issued this high wind watch at Dec 1, 2007, 2:10 PM MST. It took effect at Dec 3, 2007, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 2:10 PM MST (21:10 UTC)
In effect from
Dec 3, 2007, 12:00 AM MST
Expired
Dec 2, 2007, 1:28 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 012110
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
210 PM MST SAT DEC 1 2007

MTZ010-012-044-046-049-020500-
/O.NEW.KTFX.HW.A.0021.071203T0700Z-071203T1700Z/
EASTERN GLACIER-CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...SHELBY...
CONRAD...FAIRFIELD
210 PM MST SAT DEC 1 2007

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING.

STRONG WINDS ARE POSSIBLE OVER THE WESTERN PLAINS OF NORTH CENTRAL
MONTANA SUNDAY NIGHT AND MONDAY MORNING. SUSTAINED WEST WINDS OF
30 TO 40 MPH...WITH GUSTS AROUND 60 MPH ARE POSSIBLE.

ANYONE WITH HOLIDAY DECORATIONS OUTSIDE SHOULD MAKE SURE THE
DECORATIONS ARE SECURELY TIED DOWN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
3 follow-up statements
000 
WWUS75 KTFX 020434
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
934 PM MST SAT DEC 1 2007

MTZ010-012-044-046-049-021245-
/O.CON.KTFX.HW.A.0021.071203T0700Z-071203T1700Z/
EASTERN GLACIER-CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...SHELBY...
CONRAD...FAIRFIELD
934 PM MST SAT DEC 1 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY MORNING. 

STRONG WINDS ARE POSSIBLE OVER THE WESTERN PLAINS OF NORTH
CENTRAL MONTANA SUNDAY NIGHT AND MONDAY MORNING. SUSTAINED WEST
WINDS OF 30 TO 40 MPH...WITH GUSTS AROUND 60 MPH ARE POSSIBLE.

ANYONE WITH HOLIDAY DECORATIONS OUTSIDE SHOULD MAKE SURE THE
DECORATIONS ARE SECURELY TIED DOWN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 021229
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
529 AM MST SUN DEC 2 2007

MTZ010-012-044-046-049-022030-
/O.EXT.KTFX.HW.A.0021.071203T0700Z-071204T0000Z/
EASTERN GLACIER-CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...SHELBY...
CONRAD...FAIRFIELD
529 AM MST SUN DEC 2 2007

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON FOR A PORTION OF THE EAST SLOPES OF THE ROCKY MOUNTAINS...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON FOR A PORTION OF THE EAST SLOPES OF THE ROCKY
MOUNTAINS.

STRONG WINDS ARE POSSIBLE OVER THE WESTERN PLAINS OF NORTH
CENTRAL MONTANA SUNDAY NIGHT AND MONDAY. SUSTAINED WEST WINDS OF
30 TO 40 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE.

ANYONE WITH HOLIDAY DECORATIONS OUTSIDE SHOULD MAKE SURE THE
DECORATIONS ARE SECURELY TIED DOWN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 022028
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
128 PM MST SUN DEC 2 2007

MTZ012-044-022130-
/O.CAN.KTFX.HW.A.0021.071203T0700Z-071204T0000Z/
CASCADE-TOOLE-
INCLUDING THE CITIES OF...GREAT FALLS...SHELBY
128 PM MST SUN DEC 2 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 



$$

MTZ010-046-049-030430-
/O.UPG.KTFX.HW.A.0021.071203T0700Z-071204T0000Z/
/O.NEW.KTFX.HW.W.0020.071203T0600Z-071204T0000Z/
EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...CUT BANK...CONRAD...FAIRFIELD
128 PM MST SUN DEC 2 2007

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS ARE POSSIBLE OVER THE WESTERN PLAINS OF NORTH
CENTRAL MONTANA LATE TONIGHT AND MONDAY. SUSTAINED WEST WINDS OF
30 TO 40 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE.

ANYONE WITH HOLIDAY DECORATIONS OUTSIDE SHOULD MAKE SURE THE
DECORATIONS ARE SECURELY TIED DOWN.

A HIGH WIND WARNING MEANS A
HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO
PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 1, 10:45 AM MST, 3 hours 25 minutes earlier.

Area forecast discussion, Dec 1, 10:45 AM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1045 AM MST SAT DEC 1 2007

UPDATED AVIATION SECTION

.DISCUSSION...
MADE SOME ADJUSTMENTS TO THE CURRENT FORECAST. WIDESPREAD LIGHT SNOW
CONTINUES TO AFFECT SOUTHWEST MONTANA THIS MORNING...WITH THE SNOW
GRADUALLY SPREADING NORTH INTO NORTH CENTRAL MONTANA. THIS SNOWFALL
IS DO TO WARM AIR ADVECTION MOVING INTO THE REGION ALOFT...BUT THE
SNOWFALL IS LIGHT WITH MOST AREAS RECEIVING LESS THAN 2 INCHES OF
SNOW...SLIGHTLY MORE IN THE MOUNTAINS. WITH PLENTY OF LOW
CLOUDS...TEMPERATURES HAVE BEEN LOWERED IN MOST AREAS FOR TODAY.
WIND CHILL SHOULD NOT BE TO BAD...GENERALLY AVERAGING BETWEEN ZERO
AND 10 DEGREES BELOW ZERO.

LOOKING AHEAD...STRONG WINDS LOOK LIKELY FOR SUNDAY NIGHT AND MONDAY
ACROSS A GOOD PORTION OF NORTH CENTRAL MONTANA. HIGH WIND WATCHES
WILL LIKELY BE ISSUED LATER TODAY FOR THIS EVENT.

SNOW AND STRONG WINDS STILL LOOK LIKELY OVER THE ROCKY MOUNTAIN
FRONT SUNDAY THROUGH MONDAY. WINTER STORM WATCH WILL CONTINUE. BRUSDA

&&

.AVIATION...
UPDATED 1745Z.
WARM AIR ALOFT CONTINUES TO OVERRIDE COLDER AIR AT THE SURFACE
RESULTING IN AREAS OF LIGHT SNOW. SNOW SHOULD GRADUALLY END DURING
THE AFTERNOON. VFR CONDITIONS PREVAIL WITH AREAS OF MVFR AND IFR DUE
TO LOW CLOUDS AND SNOW. CONDITIONS WILL BECOME PREDOMINATELY VFR AFT
02Z.

&&

.PREV DISCUSSION... (ISSUED 425 AM MST SAT DEC 1 2007)

TODAY THROUGH MONDAY...A WEAK WEATHER DISTURBANCE WILL AFFECT
SOUTHEAST PORTIONS OF THE FORECAST AREA...MAINLY THIS MORNING.
EXPECT SCATTERED SNOW. TONIGHT INTO SUNDAY A STRONG AND MOIST
WESTERLY FLOW ALOFT WILL DEVELOP OVER THE AREA. THIS FLOW WILL
THEN CONTINUE THROUGH MONDAY. AT THE SURFACE A WARM FRONT WILL
DEVELOP NORTH A LINE FROM GREAT FALLS TO LEWISTOWN BY LATE
TONIGHT. THIS WARM FRONT WILL THEN MOVE NORTH ON SUNDAY WITH MUCH
WARMER TEMPERATURES EXPECTED FOR THE AREA. THERE ARE SOME
INDICATIONS THAT THE COLD AIR WILL RETURN BRIEFLY TO THE AREA NEAR
U.S. ROUTE 2 LATE SUNDAY NIGHT OR EARLY MONDAY. WITH GOOD LOW
LEVEL DOWNSLOPE DEVELOPING HAVE LOWERED SOME CHANCES OF
PRECIPITATION FOR THE PLAINS/VALLEYS FOR SUNDAY INTO MONDAY. ALSO
LOWERED THE CHANCES OF PRECIPITATION FOR THESE AREAS TONIGHT AS AM
NOT SEEING MUCH LIFT AND CLOUDS SHOULD DECREASE SOME. INHERITED
FORECAST HAD A GOOD HANDLE ON THE WARMING TREND DURING THE PERIOD
SO DID NOT MAKE ANY HUGE CHANGES. AS FOR WEATHER HIGHLIGHTS...HAVE
CANCELLED WIND CHILL ADVISORY FOR THIS MORNING. ALTHOUGH THERE ARE
SOME NORTHERLY WINDS...CLOUDS HAVE HELPED IN KEEPING TEMPERATURES
HIGHER THAN EXPECTED. WITH THE VERY MOIST WESTERLY FLOW DEVELOPING
SUNDAY AND CONTINUING INTO MONDAY...HAVE HOISTED A WINTER STORM
WATCH FOR THE NORTHWEST MOUNTAINS. ALTHOUGH SNOW AMOUNTS MIGHT NOT
QUITE REACH HEAVY SNOW CRITERIA...WITH THE GUSTY WESTERLY WINDS
EXPECT SIGNIFICANT BLOWING AND DRIFTING SNOW. BLANK

MONDAY NIGHT THROUGH SATURDAY...A MILD...FOR DECEMBER...AND WINDY
START TO THE EXTENDED PERIOD IS IN STORE WITH AN UPPER LEVEL RIDGE
AND SWIFT FLOW ALOFT OVER THE AREA. THE SOUTHWESTERLY FLOW WILL FEED
A FAIR AMOUNT OF PACIFIC MOISTURE INTO THE REGION BUT THE STRONG
DOWNSLOPING WINDS WILL LIMIT PRECIPITATION OVER THE PLAINS...THE
MOUNTAINS WILL CONTINUE TO HAVE A BETTER CHANCE. THE RIDGE BEGINS TO
FLATTEN BY TUESDAY NIGHT AS AN UPPER LEVEL TROUGH BROADENS...
SHIFTING THE FLOW ALOFT TO NORTHWESTERLY AND ALLOWING COOLER AIR TO
SINK INTO THE REGION. AFTER A WARM DAY ON TUESDAY TEMPERATURES WILL
GRADUALLY COOL THROUGH THE WEEK TO BELOW NORMAL VALUES. THERE WILL
BE A NUMBER OF DISTURBANCES WITHIN THE FLOW FOR CONTINUED CHANCES OF
PRECIPITATION THROUGH THE WEEK. THOMSON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF   8   5  32  26 /  30  10  10  10
CTB   8  -5  27  17 /  10  20  10  10
HLN  14   8  32  26 /  30  10  10  30
BZN  14   4  31  22 /  80  10  10  20
WEY  12   3  26  17 /  80  20  40  60
DLN  13   8  30  23 /  80  10  10  40
HVR   9  -6  25  15 /  10  20  10  10
LWT  11   4  31  24 /  50  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON
FOR MTZ009-048.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 1, 10:11 AM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
1011 AM MST SAT DEC 1 2007

MTZ009-048-021200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
1011 AM MST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

WIND CHILL VALUES OF 5 BELOW TO 15 BELOW CAN BE EXPECTED OVER THE
ROCKY MOUNTAIN FRONT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WATCH IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT
FROM SUNDAY THROUGH MONDAY...FOR THE POSSIBILITY OF STRONG WINDS
AND SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>015-044>047-049>055-021200-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
1011 AM MST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL SNOW AND FLURRIES CAN BE EXPECTED OVER THE REGION
THROUGH TODAY. EXPECT WIND CHILL VALUES TO RANGE FROM 5 BELOW TO
15 BELOW TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS ARE POSSIBLE OVER PORTIONS OF THE REGION SUNDAY NIGHT
THROUGH MONDAY. A HIGH WIND WATCH COULD BE ISSUED LATER TODAY FOR
THIS WIND EVENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 5:07 AM MSTWinter Storm WatchTFX9 hr
Dec 1, 2:04 PM MSTWinter Storm WarningTFX68 hr

Nearby

High Wind Watches in Montana, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.